Alert archive / New Jersey / Winter Storm Watches in 2006
Winter Storm Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 28, 2006, 3:09 PM EST for 4 states. It took effect at Mar 1, 2006, 4:45 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 3:09 PM EST (20:09 UTC)
- In effect from
- Mar 1, 2006, 4:45 AM EST
- Expired
- Mar 1, 2006, 3:17 PM EST
- In force
- 11 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 22 counties
New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS41 KPHI 282009
WSWPHI
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EST TUE FEB 28 2006
NJZ001-007>010-PAZ054-055-060>062-011030-
/O.NEW.KPHI.WS.A.0004.060302T0500Z-060302T1700Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
309 PM EST TUE FEB 28 2006
...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING.
ONE-QUARTER INCH OF ICE ACCRUAL IS POSSIBLE LATE WEDNESDAY NIGHT
INTO THURSDAY OVER THE WATCH AREA, WHICH COVERS THE SOUTHERN
POCONOS, THE LEHIGH VALLEY AND BERKS COUNTY IN PENNSYLVANIA AND
NORTHWESTERN AND NORTH CENTRAL NEW JERSEY. THIS COULD MAKE TRAVELING
DANGEROUS, AND COULD ALSO LEAD TO SOME DAMAGE TO POWER LINES AND
TREES.
LOW PRESSURE DROPPING INTO THE NORTHERN ROCKIES EARLY TUESDAY AFTERNOON
WILL MOVE INTO THE GREAT PLAINS BY DAYBREAK WEDNESDAY, THEN INTO THE
OHIO VALLEY ON WEDNESDAY NIGHT. THE LOW WILL ADVANCE TO THE NORTHERN
MID ATLANTIC REGION ON THURSDAY. PRECIPITATION IS EXPECTED TO BEGIN
WEDNESDAY NIGHT AS A PERIOD OF SNOW AND THEN CHANGE TO FREEZING RAIN
AND SLEET DURING THE OVERNIGHT PERIOD.
PEOPLE IN THE WATCH AREA SHOULD KEEP AWARE OF THE LATEST FORECASTS.
TUNE TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE NATIONAL
WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR UPDATES.
A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.
$$
THIS IS AN EXPERIMENTAL PRODUCT FOR THE WINTER OF LATE 2005 THROUGH
EARLY 2006. THE PROBABILITIES GIVEN BELOW ARE BASED ON A
COMBINATION OF STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE
PAST SEVERAL WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS
POTENTIAL STORM. THE PERIOD OF EXPECTED SNOWFALL IS WEDNESDAY
NIGHT.
=====================================================================
PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)
=====================================================================
STATION 2IN 4IN 6IN 9IN 12IN 18IN 24IN
=====================================================================
MPO 50 20 5 <5 <5 <5 <5
ABE 25 10 <5 <5 <5 <5 <5
PHL <5 <5 <5 <5 <5 <5 <5
ACY <5 <5 <5 <5 <5 <5 <5
GED <5 <5 <5 <5 <5 <5 <5
=====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.
STATION IDENTIFIERS:
MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - POMONA, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)
DELISI/STAUBER2 follow-up statements
000
WWUS41 KPHI 010945
WSWPHI
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EST WED MAR 1 2006
NJZ012>015-PAZ067>069-012200-
/O.EXB.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
445 AM EST WED MAR 1 2006
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...
LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING,
WILL PROGRESS TO THE EAST. THE LOW IS EXPECTED TO MOVE INTO THE
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.
SNOW IS EXPECTED TO BEGIN IN SOUTHEASTERN PENNSYLVANIA AND CENTRAL
NEW JERSEY LATE TONIGHT. THE SNOW SHOULD CONTINUE THROUGH THURSDAY
MORNING AND INTO THURSDAY AFTERNOON. IT WILL LIKELY MIX WITH OR
CHANGE TO SLEET AND FREEZING RAIN. PRESENTLY, IT APPEARS AS THOUGH
SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 5 INCHES, WITH PERHAPS 4 TO 8
INCHES IN PARTS OF CENTRAL NEW JERSEY. HOWEVER, A SLIGHT SHIFT IN
THE TRACK OF THE LOW COULD ALTER THE SNOW TOTALS. ALSO, THERE IS
THE POTENTIAL FOR AN ACCUMULATION OF ICE AT SOME LOCATIONS. AS A
RESULT, A WINTER STORM WATCH IS IN EFFECT FOR THE PENNSYLVANIA
COUNTIES OF NORTHAMPTON, LEHIGH, BERKS, CHESTER, MONTGOMERY AND
BUCKS, AND FOR THE NEW JERSEY COUNTIES OF HUNTERDON, SOMERSET,
MIDDLESEX, MERCER AND MONMOUTH. THE WATCH COVERS THE PERIOD FROM
LATE TONIGHT INTO THURSDAY EVENING.
IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE
DAY.
$$
DEZ001-MDZ008-NJZ016>020-026-027-PAZ070-071-012200-
/O.EXB.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA
445 AM EST WED MAR 1 2006
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...
LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING,
WILL PROGRESS TO THE EAST. THE LOW IS EXPECTED TO MOVE INTO THE
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.
SNOW IS EXPECTED TO BEGIN ON THE UPPER DELMARVA, IN PHILADELPHIA AND
IN PARTS OF SOUTHERN NEW JERSEY LATE TONIGHT. THE SNOW SHOULD
CONTINUE INTO THURSDAY MORNING WHEN IT IS EXPECTED TO CHANGE TO
SLEET AND FREEZING RAIN, AND PERHAPS TO RAIN AT SOME LOCATIONS BY
THURSDAY AFTERNOON. PRESENTLY, IT APPEARS AS THOUGH SNOWFALL
AMOUNTS WILL RANGE FROM 1 TO 3 INCHES. HOWEVER, A SLIGHT SHIFT IN
THE TRACK OF THE LOW COULD ALTER THE SNOW TOTALS. ALSO, THERE IS
THE POTENTIAL FOR AN ACCUMULATION OF ICE IN SOME AREAS. AS A
RESULT, A WINTER STORM WATCH IS IN EFFECT FOR THE PENNSYLVANIA
COUNTIES OF DELAWARE AND PHILADELPHIA, AND FOR THE NEW JERSEY
COUNTIES OF OCEAN, BURLINGTON, CAMDEN, GLOUCESTER AND SALEM. THE
WATCH ALSO INCLUDES NEW CASTLE COUNTY IN DELAWARE AND CECIL COUNTY
IN MARYLAND AND IT COVERS THE PERIOD FROM LATE TONIGHT INTO THURSDAY
EVENING.
IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE
DAY.
$$
NJZ001-007-008-PAZ054-055-012200-
/O.EXT.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG
445 AM EST WED MAR 1 2006
...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...
LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING,
WILL PROGRESS TO THE EAST. THE LOW IS EXPECTED TO MOVE INTO THE
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.
SNOW IS EXPECTED TO BEGIN IN THE POCONO REGION AND IN NORTHERN NEW
JERSEY LATE TONIGHT. THE SNOW SHOULD CONTINUE THROUGH THURSDAY
MORNING AND INTO THURSDAY AFTERNOON. PRESENTLY, IT APPEARS AS
THOUGH SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES. HOWEVER, A
SLIGHT SHIFT IN THE TRACK OF THE LOW COULD RESULT IN HIGHER SNOW
TOTALS. AS A RESULT, A WINTER STORM WATCH REMAINS IN EFFECT FOR THE
PENNSYLVANIA COUNTIES OF CARBON AND MONROE, AND FOR THE NEW JERSEY
COUNTIES OF SUSSEX, WARREN AND MORRIS. THE WATCH COVERS THE PERIOD
FROM LATE TONIGHT INTO THURSDAY EVENING.
IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE
DAY.
$$
NJZ009-010-PAZ060>062-012200-
/O.EXT.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...READING...
ALLENTOWN...BETHLEHEM...EASTON
445 AM EST WED MAR 1 2006
...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...
LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING,
WILL PROGRESS TO THE EAST. THE LOW IS EXPECTED TO MOVE INTO THE
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.
SNOW IS EXPECTED TO BEGIN IN SOUTHEASTERN PENNSYLVANIA AND CENTRAL
NEW JERSEY LATE TONIGHT. THE SNOW SHOULD CONTINUE THROUGH THURSDAY
MORNING AND INTO THURSDAY AFTERNOON. IT WILL LIKELY MIX WITH OR
CHANGE TO SLEET AND FREEZING RAIN. PRESENTLY, IT APPEARS AS THOUGH
SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 5 INCHES, WITH PERHAPS 4 TO 8
INCHES IN PARTS OF CENTRAL NEW JERSEY. HOWEVER, A SLIGHT SHIFT IN
THE TRACK OF THE LOW COULD ALTER THE SNOW TOTALS. ALSO, THERE IS
THE POTENTIAL FOR AN ACCUMULATION OF ICE AT SOME LOCATIONS. AS A
RESULT, A WINTER STORM WATCH IS IN EFFECT FOR THE PENNSYLVANIA
COUNTIES OF NORTHAMPTON, LEHIGH, BERKS, CHESTER, MONTGOMERY AND
BUCKS, AND FOR THE NEW JERSEY COUNTIES OF HUNTERDON, SOMERSET,
MIDDLESEX, MERCER AND MONMOUTH. THE WATCH COVERS THE PERIOD FROM
LATE TONIGHT INTO THURSDAY EVENING.
IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE
DAY.
$$
THIS IS AN EXPERIMENTAL PRODUCT FOR THE WINTER OF LATE 2005 THROUGH
EARLY 2006. THE PROBABILITIES GIVEN BELOW ARE BASED ON A
COMBINATION OF STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE
PAST SEVERAL WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS
POTENTIAL STORM. THE PERIOD OF EXPECTED SNOWFALL IS LATE TONIGHT
INTO THURSDAY EVENING.
=====================================================================
PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)
=====================================================================
STATION 2IN 4IN 6IN 9IN 12IN 18IN 24IN
=====================================================================
MPO 70 50 25 10 5 <5 <5
ABE 70 50 25 10 5 <5 <5
PHL 50 20 5 <5 <5 <5 <5
ACY <5 <5 <5 <5 <5 <5 <5
GED <5 <5 <5 <5 <5 <5 <5
=====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.
STATION IDENTIFIERS:
MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - POMONA, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)
********************************************************************
IOVINO000 WWUS41 KPHI 012017 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EST WED MAR 1 2006 NJZ014-020-026-027-012130- /O.CAN.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/ EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...SANDY HOOK...JACKSON... LONG BEACH ISLAND...WHARTON STATE FOREST 317 PM EST WED MAR 1 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER STORM WATCH. ALTHOUGH PRECIPITATION MAY BEGIN AS A PERIOD OF SLEET OVER THE AREA, MAINLY RAIN IS FORECAST. $$ NJZ001-007-008-PAZ054-055-062-020300- /O.UPG.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/ /O.NEW.KPHI.WS.W.0005.060302T1000Z-060303T0000Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON 317 PM EST WED MAR 1 2006 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING, WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FOUR TO SEVEN INCHES OF SNOW AND SLEET ARE FORECAST FOR THE SOUTHERN POCONOS AND THE UPPER LEHIGH VALLEY IN PENNSYLVANIA AND FOR NORTHWESTERN NEW JERSEY, WITH PRECIPITATION BEGINNING BY THE THURSDAY MORNING RUSH HOUR AND TAPERING OFF BY EVENING. THE SNOW AND SLEET WILL MAKE DRIVING DANGEROUS. PEOPLE WHO NEED TO DRIVE ON THURSDAY ARE ENCOURAGED TO ALLOW EXTRA TIME FOR THEIR COMMUTES. THE SAFEST COURSE OF ACTION WOULD BE TO AVOID DRIVING. LOW PRESSURE OVER THE EASTERN PLAINS EARLY WEDNESDAY AFTERNOON IS FORECAST TO MOVE INTO THE OHIO VALLEY OVERNIGHT AND THEN MOVE OFF THE NORTHERN MID ATLANTIC COAST THURSDAY AFTERNOON. THIS SYSTEM WILL BRING THE WINTER WEATHER TO OUR REGION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE NATIONAL WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THIS WINTER WEATHER EVENT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND SLEET ARE EXPECTED, MAKING TRAVEL DANGEROUS. $$ NJZ009-010-012-015-PAZ060-061-067>069-020300- /O.UPG.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/ /O.NEW.KPHI.WS.W.0005.060302T1000Z-060303T0000Z/ HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-CHESTER- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...TRENTON...READING...ALLENTOWN...WEST CHESTER... NORRISTOWN...DOYLESTOWN 317 PM EST WED MAR 1 2006 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING, WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FOR NORTH CENTRAL NEW JERSEY, THREE TO FIVE INCHES OF SNOW AND SLEET WITH AN ADDITIONAL QUARTER INCH OF ICE ARE FORECAST. FOR THE LOWER LEHIGH VALLEY AND BERKS COUNTY IN PENNSYLVANIA, TWO TO FOUR INCHES OF SNOW AND SLEET WITH AN ADDITIONAL QUARTER INCH OF ICE ARE FORECAST. FOR THE NORTHERN AND WESTERN SUBURBS OF PHILADELPHIA IN PENNSYLVANIA, ONE TO TWO INCHES OF SNOW AND SLEET WITH AN ADDITIONAL QUARTER INCH OF ICE ARE FORECAST. PRECIPITATION IS EXPECTED TO BEGIN BY THE THURSDAY MORNING RUSH HOUR AS SNOW, MIX WITH SLEET DURING THE MORNING, AND THEN CHANGE TO FREEZING RAIN. THE FREEZING RAIN IS WHAT WILL CAUSE THE QUARTER INCH OF ICE ON TOP OF THE SNOW AND SLEET, AND IT WILL GREATLY EXACERBATE THE DANGER TO TRAVELERS. FREEZING RAIN MAY CHANGE TO RAIN OVER THE IMMEDIATE NORTHERN AND WESTERN SUBURBS OF PHILADELPHIA DURING THE AFTERNOON. ALL PRECIPITATION IS EXPECTED TO TAPER OFF BY EVENING. PEOPLE WHO NEED TO DRIVE ON THURSDAY ARE ENCOURAGED TO ALLOW EXTRA TIME FOR THEIR COMMUTES. THE SAFEST COURSE OF ACTION WOULD BE TO AVOID DRIVING. LOW PRESSURE OVER THE EASTERN PLAINS EARLY WEDNESDAY AFTERNOON IS FORECAST TO MOVE INTO THE OHIO VALLEY OVERNIGHT AND THEN MOVE OFF THE NORTHERN MID ATLANTIC COAST THURSDAY AFTERNOON. THIS SYSTEM WILL BRING THE WINTER WEATHER TO OUR REGION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE NATIONAL WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THIS WINTER WEATHER EVENT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET AND ICE ARE EXPECTED, MAKING TRAVEL DANGEROUS. $$ DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-020300- /O.UPG.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/ /O.NEW.KPHI.WW.Y.0007.060302T1000Z-060302T1700Z/ NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...MEDIA 317 PM EST WED MAR 1 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FOR THE INTERSTATE 295 AND INTERSTATE 95 CORRIDORS OF EAST CENTRAL AND SOUTHWESTERN NEW JERSEY, THE IMMEDIATE PHILADELPHIA METRO AREA, NORTHERN DELAWARE AND NORTHEASTERN MARYLAND, ANYWHERE FROM A COATING TO TWO INCHES OF SNOW AND SLEET WITH AN ADDITIONAL LIGHT COATING OF ICE ARE FORECAST. PRECIPITATION IS EXPECTED TO BEGIN BY THE THURSDAY MORNING RUSH HOUR AS SNOW AND SLEET, CHANGE TO FREEZING RAIN DURING THE MORNING, AND THEN CHANGE TO RAIN BY NOON. PRIOR TO THE CHANGEOVER, THE COMBINATION OF SNOW, SLEET AND FREEZING RAIN WILL MAKE DRIVING HAZARDOUS. PEOPLE WHO NEED TO DRIVE ON THURSDAY SHOULD ALLOW EXTRA TIME FOR THEIR COMMUTES. LOW PRESSURE OVER THE EASTERN PLAINS EARLY WEDNESDAY AFTERNOON IS FORECAST TO MOVE INTO THE OHIO VALLEY OVERNIGHT AND THEN MOVE OFF THE NORTHERN MID ATLANTIC COAST THURSDAY AFTERNOON. THIS SYSTEM WILL BRING THE WINTER WEATHER TO OUR REGION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE NATIONAL WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THIS WINTER WEATHER EVENT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. $$ THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/ER/PHI GORSE/MPD
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 10:30 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 28, 10:30 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1030 AM EST TUE FEB 28 2006 NO BIG CHANGES TO THE FORECAST EXCEPT FOR RAISING SEAS A LITTLE ON THE DELAWARE BAY. LANDWISE, CLDS ARE SKIRTING BY OUR FAR NORTHERN ZONES AND EXPECT TO SEE A FEW FLURRIES AT ANY TIME. MET WINTER COMES TO AN END TODAY AND IT LOOKS LIKE WELL FINISH THE YEAR AROUND 2.2 DEG ABV NRML. WE ARE HOWEVER, LOOKING CLOSELY AT THE EVENING WED NIGHT/THU WHICH COULD BRING SOME WINTER WX. HAVE A GOOD DAY EBERWINE *********** .SHORT TERM /TODAY THROUGH THURSDAY/... THE WEAK MID LEVEL SHORT WAVE THAT DROPPED DOWN IN THE NORTHWEST FLOW DURING THE NIGHT WAS PASSING OFF THE COAST AT 4:00 AM. THE SHORT WAVE BROUGHT FLURRIES TO MUCH OF OUR REGION AND A BAND OF LIGHT SNOW ACCUMULATION FROM THE ALLENTOWN AREA, DOWN ACROSS BUCKS COUNTY, AND INTO TRENTON/PRINCETON AND VICINITY. THE SKY WAS CLEARING IN THE WAKE OF THE SHORT WAVE AND MUCH OF OUR REGION SHOULD SEE MOSTLY SUNNY CONDITIONS FOR TODAY. THE ONLY EXCEPTION MIGHT BE AREAS ALONG AND TO THE NORTH OF INTERSTATE 78 WHERE THERE COULD BE A FEW MORE CLOUDS DRIFTING DOWN IN THE WEST NORTHWEST FLOW. WE HAVENT CHANGED MUCH IN THE FORECAST FOR TONIGHT INTO WEDNESDAY. IT CONTINUES TO APPEARS AS THOUGH THERE COULD BE SOME VERY LIGHT PRECIP (SNOW/FLURRIES) ACROSS THE UPPER DELMARVA AND PERHAPS EXTREME SOUTHERN NEW JERSEY LATE TONIGHT INTO WEDNESDAY MORNING. THE CLOUDS AND ASSOCIATED LIGHT PRECIP ARE EXPECTED TO DEVELOP AS MILDER AIR BEGINS TO ADVECT TOWARD OUR REGION. WEVE MAINTAINED THE GENERAL IDEA OF THE PREVIOUS FORECAST IN REGARD TO THE PRECIP EVENT FOR WEDNESDAY NIGHT INTO THURSDAY. IT APPEARS AS THOUGH MOST OF THE PRECIP WILL FALL BETWEEN MIDNIGHT AND NOON. FOR PHL AND POINTS TO THE EAST AND SOUTH, TEMPS SHOULD BE WARM ENOUGH FOR ALL RAIN, OR TO ALLOW FOR A QUICK CHANGE FROM SNOW TO RAIN ON WEDNESDAY NIGHT. FOR PHLS WESTERN AND NORTHERN SUBURBS, CENTRAL NEW JERSEY, AND POINTS NORTH WELL LIKELY HAVE SOME PROBLEM WITH COLD AIR BEING TRAPPED NEAR THE SURFACE FOR A WHILE. A PERIOD OF FREEZING RAIN IS LIKELY DURING THE TRANSITION ON WEDNESDAY NIGHT AND THURSDAY MORNING AS MILD AIR ADVECTS IN OVERHEAD. THE PERIOD OF ICE SHOULDNT BE VERY LONG IN PHLS NEARBY SUBURBS. HOWEVER, THE FARTHER NORTH YOU GO, THE GREATER THE POTENTIAL FOR SOME ACCUMULATION OF ICE. TO COMPLICATE MATTERS FOR THE LEHIGH VALLEY, THE POCONOS AND NORTHWESTERN NEW JERSEY, THERE COULD BE AN ACCUMULATION OF SNOW ON WEDNESDAY NIGHT BEFORE THE CHANGE TO FREEZING RAIN THEN TO RAIN ON THURSDAY MORNING. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... TRANQUIL WEATHER FRI INTO SUNDAY AS A NORTH OR NORTHWEST FLOW OF CHILLY DRY AIR PREVAILS WITH SOME SEMBLANCE OF A WEAK ARCTIC FRONT DROPPING S ON FRI NIGHT. ON MONDAY, A LOW COMING OUT OF THE PLAINS/TENN VALLEY IS FORECAST BY THE 00Z GFS TO REDEVELOP ON THE COAST AND BECOME A PSBL NORTHEASTER. THE 06Z RUN HAS IT FARTHER SOUTH WHILE THE ECMWF SUGGEST WARMER WITH THE LOW MOVING THROUGH THE GREAT LAKES. THE GFS ENSEMBLE FORECASTS ARE ALSO INDETERMINATE AT THIS POINT WITH QUITE A BIT OF SPREAD AND MANY DIFFERENT SOLUTIONS FOR MONDAY. FOLLOWING THE HPC PROGS AND CONSIDERING THE LARGE MODEL SPREAD, I PLAN TO CARRY CHC FOR RAIN/SNOW OVER A GOOD PART OF THE FCST AREA, EXCEPT FOR THE FAR NORTH WHICH WILL BE ALL SNOW AND THE SE COAST AS ALL RAIN. && .AVIATION... CLIPPER-TYPE LOW PRESSURE SYSTEM ACCOMPANIED BY SC AND SNOW SHOWERS IS MOVING RAPIDLY OFF TO THE EAST. DRIER AIR IS ALREADY PUSHING IN FROM THE NORTHWEST BRINGING CLEARING. TODAY WILL BE MOSTLY SUNNY WITH ONLY A FEW TO SCT CU. A WEAK IMPULSE ALOFT WILL BRING SOME MID AND HIGH CLOUDS FOR A TIME TONIGHT, ESPECIALLY TO SOUTHERN SECTIONS. && .MARINE... WINDS AND SEAS ARE BELOW SCA CRITERIA AND SHOULD REMAIN THERE UNTIL LOW PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST LATE THURSDAY. AS THE LOW MOVES FARTHER OUT TO SEA AND INTENSIFIES, WINDS WILL SWING AROUND TO NW AND INCREASE. SCA CONDITIONS MAY BE MET THURSDAY NIGHT INTO FRIDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...IOVINO LONG TERM...STAUBER AVIATION/MARINE...RPW
Hazardous weather outlook, Feb 28, 4:45 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST TUE FEB 28 2006 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-011100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 445 AM EST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ013- 014-016>027-PAZ070-071-011100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 445 AM EST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN PENNSYLVANIA, DELAWARE, NORTHEASTERN MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 28, 3:08 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 308 PM EST TUE FEB 28 2006 DEZ001-MDZ008-NJZ012-013-015>019-PAZ067>071-011100- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK... FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 308 PM EST TUE FEB 28 2006 ...A LIGHT WINTRY MIX POSSIBLE LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... LOW PRESSURE IS FORECAST TO TRACK FROM THE MIDWEST ON WEDNESDAY TO WESTERN PENNSYLVANIA EARLY THURSDAY MORNING, THEN ACROSS OUR REGION DURING THE DAY THURSDAY. AS A RESULT, PRECIPITATION IS ANTICIPATED TO OVERSPREAD THE REGION LATE WEDNESDAY NIGHT. INITIALLY THE AIRMASS WILL BE COLD AND ESPECIALLY DRY. THEREFORE, A PERIOD OF MIXED PRECIPITATION COULD OCCUR ACROSS THE REGION LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. FOR AREAS IMMEDIATELY NORTH AND WEST OF PHILADELPHIA, THE LATEST FORECAST PROJECTIONS ARE THAT A BRIEF PERIOD OF SNOW COULD OCCUR. HOWEVER AS WARMER AIR ARRIVES ABOVE THE SURFACE, A PERIOD OF FREEZING RAIN AND SLEET IS THEN POSSIBLE EARLY THURSDAY MORNING. ENOUGH MILDER AIR SHOULD THEN OVERSPREAD THE REGION AROUND DAYBREAK THURSDAY, ALLOWING FOR SOME PLAIN RAIN TO FALL. FOR AREAS FROM PHILADELPHIA SOUTH AND EAST, A LITTLE SLEET COULD MIX IN AT THE ONSET BEFORE ENOUGH WARMER AIR ARRIVES LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. THERE STILL REMAINS SOME UNCERTAINTY ON HOW MUCH COLD AIR REMAINS IN PLACE AND THE EXACT TRACK OF THE STORM. HOWEVER, AREAS HAVING A GREATER CHANCE OF A PERIOD OF FROZEN PRECIPITATION IS NORTH AND WEST OF THE INTERSTATE 95 CORRIDOR, ESPECIALLY ACROSS NORTHERN CHESTER, NORTHWEST MONTGOMERY AND UPPER BUCKS COUNTIES. THIS WINTRY MIX COULD AFFECT THE THURSDAY MORNING COMMUTE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL UPDATES ON THIS LIGHT WINTRY PRECIPITATION POTENTIAL. GORSE/STAUBER
Nearby
Winter Storm Watches in New Jersey, 2006Winter Storm Watches in Pennsylvania, 2006Winter Storm Watches in Maryland, 2006Every winter storm watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.